Alert archive / Tennessee / Freeze Warnings in 2011
Freeze Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Oct 22, 2011, 3:56 PM CDT for 4 counties in Tennessee. It took effect at Oct 23, 2011, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2011, 3:56 PM CDT (20:56 UTC)
- In effect from
- Oct 23, 2011, 3:00 AM CDT
- Expired
- Oct 23, 2011, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Nashville, TN
Counties Cumberland County, TN, Fentress County, TN, Grundy County, TN, Van Buren County, TN
The radar
The Nashville radar (KOHX), 124 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742 WWUS74 KOHX 222056 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 356 PM CDT SAT OCT 22 2011 ...FREEZING TEMPERATURES ARE AGAIN EXPECTED OVER PORTIONS OF THE CUMBERLAND PLATEAU EARLY SUNDAY MORNING...AND A FROST ADVISORY FOR COUNTIES IMMEDIATELY TO THE WEST OF THIS AREA... .HIGH PRESSURE WILL PROVIDE ONE MORE NIGHT OF FROST AND FREEZING TEMPERATURES...BUT THE AREA WILL BE MAINLY CONFINED TO THE EAST PORTIONS OF THE MID STATE. PATCHY FROST CAN ALSO BE EXPECTED ELSEWHERE EXCEPT IN THE NORTHWEST...WHERE SOME CLOUDINESS THERE LATE TONIGHT SHOULD KEEP TEMPERATURES FROM DROPPING AS MUCH AS ELSEWHERE. TNZ034-066-079-080-230500- /O.NEW.KOHX.FZ.W.0003.111023T0900Z-111023T1300Z/ FENTRESS-CUMBERLAND-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...JAMESTOWN...CROSSVILLE...ALTAMONT... SPENCER 356 PM CDT SAT OCT 22 2011 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. * TIMING...EARLY SUNDAY MORNING. * TEMPERATURES...LOW TEMPERATURES AROUND 30 DEGREES...ESPECIALLY IN LOW LYING AREAS. * IMPACT...COLD TEMPERATURES NEAR OR BELOW FREEZING ALONG WITH WIDESPREAD AREAS OF FROST WILL DAMAGE SENSITIVE PLANTS...AND MAY HARM ANY OUTDOOR ANIMALS AND PETS WITHOUT ADEQUATE SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TNZ011-032-033-061-063>065-075-077-078-094-095-230500- /O.NEW.KOHX.FR.Y.0005.111023T0900Z-111023T1300Z/ PICKETT-PUTNAM-OVERTON-MARSHALL-CANNON-DE KALB-WHITE-BEDFORD- COFFEE-WARREN-LAWRENCE-GILES- INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON... LEWISBURG...WOODBURY...SMITHVILLE...SPARTA...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...LAWRENCEBURG...PULASKI 356 PM CDT SAT OCT 22 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. * TIMING...EARLY SUNDAY MORNING. * TEMPERATURES...LOW TEMPERATURES WILL BE IN THE LOW TO MID 30S. * IMPACT...WIDESPREAD AREAS OF FROST WILL DAMAGE SENSITIVE PLANTS IF THEY ARE NOT PROTECTED. ANY POTTED PLANTS SHOULD BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STEIGERWALDT
1 follow-up statement
144 WWUS74 KOHX 230202 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 902 PM CDT SAT OCT 22 2011 ...ANOTHER COLD NIGHT FOR EASTERN PARTS OF THE MID STATE... .HIGH PRESSURE WILL PROVIDE ONE MORE NIGHT OF FROST AND FREEZING TEMPERATURES FOR EASTERN PARTS OF THE MID STATE. TEMPERATURES WILL FALL TO NEAR FREEZING OVER PORTIONS OF THE CUMBERLAND PLATEAU...ESPECIALLY IN VALLEYS AND LOW LYING AREAS. WIDESPREAD FROST CAN BE EXPECTED GENERALLY ALONG AND EAST OF A LINE FROM LAWRENCEBURG TO WOODBURY TO LAFAYETTE...WITH PATCHY FROST ELSEWHERE. TNZ034-066-079-080-231300- /O.EXT.KOHX.FZ.W.0003.111023T0800Z-111023T1300Z/ FENTRESS-CUMBERLAND-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...JAMESTOWN...CROSSVILLE...ALTAMONT... SPENCER 902 PM CDT SAT OCT 22 2011 ...FREEZE WARNING NOW IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... * TIMING...EARLY SUNDAY MORNING. * TEMPERATURES...LOW TEMPERATURES NEAR OR BELOW 32 DEGREES. * IMPACT...COLD TEMPERATURES NEAR OR BELOW FREEZING ALONG WITH WIDESPREAD AREAS OF FROST WILL DAMAGE SENSITIVE PLANTS...AND MAY HARM ANY OUTDOOR ANIMALS AND PETS WITHOUT ADEQUATE SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TNZ009-010-030-031-231300- /O.EXB.KOHX.FR.Y.0005.111023T0800Z-111023T1300Z/ MACON-CLAY-SMITH-JACKSON- INCLUDING THE CITIES OF...LAFAYETTE...CELINA...CARTHAGE... GAINESBORO 902 PM CDT SAT OCT 22 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. * TIMING...EARLY SUNDAY MORNING. * TEMPERATURES...LOW TEMPERATURES IN THE LOW TO MID 30S. * IMPACT...WIDESPREAD AREAS OF FROST WILL DAMAGE SENSITIVE PLANTS IF THEY ARE NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TNZ011-032-033-061-063>065-075-077-078-094-095-231300- /O.EXT.KOHX.FR.Y.0005.111023T0800Z-111023T1300Z/ PICKETT-PUTNAM-OVERTON-MARSHALL-CANNON-DE KALB-WHITE-BEDFORD- COFFEE-WARREN-LAWRENCE-GILES- INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON... LEWISBURG...WOODBURY...SMITHVILLE...SPARTA...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...LAWRENCEBURG...PULASKI 902 PM CDT SAT OCT 22 2011 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... * TIMING...EARLY SUNDAY MORNING. * TEMPERATURES...LOW TEMPERATURES IN THE LOW TO MID 30S. * IMPACT...WIDESPREAD AREAS OF FROST WILL DAMAGE SENSITIVE PLANTS IF THEY ARE NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 55
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Oct 22, 3:39 PM CDT, 17 minutes earlier.
Area forecast discussion, Oct 22, 3:39 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 339 PM CDT SAT OCT 22 2011 .DISCUSSION... SKIES WERE CLEAR ACROSS THE MID STATE THIS AFTERNOON. SOME MID AND HIGH LEVEL CLOUDS WERE NOTED W AND NW OF THE AREA AND MOVING THIS WAY. THESE CLOUDS WERE ASSOCIATED WITH A MID LEVEL TROUGH OVER THE CENTRAL AND S PLAINS. WITH MID LEVEL FLOW FORECAST TO FLATTEN OUT WITH TIME...SOME OF THE CLOUDINESS SHOULD DIMINISH AS ISENTROPIC LIFTING WEAKENS. BUT SOME CLOUDS WILL MOVE INTO PORTIONS OF THE MID STATE OVERNIGHT...WHICH MUDDY THE PICTURE AS FAR AS WHAT OVERNIGHT LOWS WILL BE. ALTHOUGH 925 AND 850 MB TEMPS WILL WARM SOME OVERNIGHT...THE SURFACE WILL DECOUPLE FROM ENVIRONMENT IMMEDIATE ABOVE...AS A STRONG BUT VERY SHALLOW INVERSION FORMS. COOLEST TEMPERATURES SHOULD OCCUR OVER THE E AND SE WHERE LESS CLOUDS WILL BE PRESENT AND SURFACE HIGH PRESSURE WILL REMAIN IN PLACE. TO THE W OF THESE AREAS...WEAK RETURN FLOW ON BACKSIDE OF SURFACE HIGH PRESSURE WILL LIMIT SLIGHTLY HOW MUCH TEMPS DROP TONIGHT. ALSO NOTICED MODELS ARE INCREASING PRECIPITABLE WATER VALUES A LITTLE ACROSS THE AREA OVERNIGHT. THIS MEANS MORE MOISTURE IN THE ATMOSPHERE AND HENCE SLIGHTLY LESS RADITIONAL COOLING THAN WHAT OCCURRED EARLY THIS MORNING. BUT WITH LIGHT OR CALM SURFACE WINDS TONIGHT...THIS PROBABLY WILL NOT AFFECT OVER ALL LOW TEMPS. WILL ISSUE A FREEZE WARNING FOR EARLY SAT MORNING...BUT ONLY FOR A FEW PLATEAU COUNTIES. ALSO...WILL ISSUE A FROST ADVISORY FOR COUNTIES JUST W OF THE PLATEAU. PATCHY FROST IS EXPECTED OVER THE REST OF THE MID STATE EXCEPT THE NW...WHERE CLOUDS WILL KEEP TEMPS FROM FALLING TOO MUCH. DUE TO A CONTINUED LARGE CONTRAST BETWEEN AIR AND WATER TEMPS TONIGHT ...SOME FOG SHOULD DEVELOP OVER THE LARGER RIVERS AND LAKES..BUT MOSTLY IN EAST HALF OF THE MID STATE. A GRADUAL WARMUP WILL CONTINUE INTO THE FIRST PART OF THE UPCOMING WEEK...WITH THE NEXT CHANCE OF BEGINNING TUE NIGHT IN THE NW...AND THEN SPREADING INTO THE REST OF THE MID STATE ON WED. A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE WESTERN PLAINS STATES AND MOVE NORTHEAST INTO THE GREAT LAKES. A COLD FRONT ASSOCIATED WITH THE LOW WILL SLOWLY MOVE SE AND ACROSS THE MID STATE LATER IN THE WEEK...BUT THERE WILL BE A DIFFERENCE WHEN THIS WILL HAPPEN. THE GFS AND ECMWF MODELS DIFFER ON TIMING OF THE FRONTAL PASSAGE. THE GFS IS THE SLOWER OF THE TWO...AS IT DEVELOP A SURFACE WAVE ON THE FRONT WHICH ACTS TO SLOW THE SE PROGRESS OF THE FRONT. THE ECMWF ON THE OTHER HAND DOES NOT DEVELOP A WAVE...AND HENCE MOVES THE FRONT THROUGH EARLIER. NOT SURE WHICH MODEL WILL BE CORRECT OR WHETHER A COMBINED SOLUTION IS BEST AT THIS TIME...BUT HAVE TRIED TO FIT IN WITH SURROUNDING OFFICES SOLUTIONS. AT LEAST IT APPEARS THE PRECIP SHOULD BE OVER WITH BY SAT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 36 70 45 76 / 0 0 0 0 CLARKSVILLE 38 71 46 77 / 0 0 0 0 CROSSVILLE 33 65 40 71 / 0 0 0 0 COLUMBIA 36 71 44 77 / 0 0 0 0 LAWRENCEBURG 35 70 41 76 / 0 0 0 0 WAVERLY 37 70 45 77 / 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 8 AM CDT SUNDAY FOR TNZ011-032-033- 061-063>065-075-077-078-094-095. FREEZE WARNING FROM 4 AM TO 8 AM CDT SUNDAY FOR TNZ034-066-079- 080. && STEIGERWALDT
Hazardous weather outlook, Oct 22, 5:33 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 533 AM CDT SAT OCT 22 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-231045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 533 AM CDT SAT OCT 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT FREEZING TEMPERATURES ARE EXPECTED TONIGHT...ALONG THE CUMBERLAND PLATEAU...WITH PATCHY FROST OVER OTHER PARTS OF THE MID STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:56 PM CDT | Frost Advisory | OHX | Bedford, Cannon, Clay, Coffee, DeKalb, Giles and 10 more | 16 hr |
Nearby
Freeze Warnings in Tennessee, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.